Thunderstorm Wind, Harrison
- When
- August 8, 8:12 PM CST
- Where
- Harrison County, Scottsville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.533, -94.233
Trees and powerlines were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 8, 8:11 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 911 PM CDT MON AUG 8 2005 .UPDATE... KSHV RADAR SHOWS CONVECTION PERSISTING JUST WEST OF THE RADAR...AND THE PAST FEW DAYS SUGGEST THIS ACTIVITY WILL CONTINUE FOR AT LEAST A COUPLE MORE HRS. 00Z SOUNDING SUGGESTS HAIL THREAST WILL BE MINIMAL...BUT HEALTHY PWATS SUGGEST HEAVY RAINFALL INSTEAD. CURRENT GRIDS LOOK GOOD. NO UPDATE. && .PREV DISCUSSION... (ISSUED 333 PM CDT MON AUG 8 2005) DISCUSSION... SCATTERED CONVECTION REMAINS OVER THE FAR W AND SW ZONES THIS AFTERNOON...AS WELL AS THE FAR SE ZONES...WITH VERY LITTLE MOVEMENT NOTED WITH ALL OF THESE STORMS. STORMS NEAR JENA ARE FIRING NEAR A WEAK SURFACE TROUGH EXTENDING FROM NORTHCENTRAL LA INTO SE LA AND ALONG THE GULF COAST...AND THIS FEATURE MAY WASH OUT SOME TONIGHT...BUT PROGS HINT AT THIS ELEVATED FEATURE REMAINING OVER THE SE ZONES TUESDAY. INSTABILITY/CONVERGENCE A BIT WEAKER FARTHER N ACROSS EXTREME N LA/S AR...THUS WILL CONTINUE MENTION OF CHANCE POPS TONIGHT FOR AREAS WITH CONVECTION NOW...BUT ACTIVITY NEAR JENA WILL LIKELY BE DIURNAL AND DIMINISH AFTER SUNSET. WEAK UPPER LOW OVER NW TX THIS AFTERNOON WILL CONTINUE A SLOW DRIFT SE THROUGH CENTRAL TX TONIGHT...POSITIONED JUST W OF THE FORECAST AREA TUESDAY MORNING. WHILE THE NAM/NGM/UKMET AGREE TO THIS SCENARIO...THE GFS IS A BIT MORE PROGRESSIVE...AND MORE E WITH THE SYSTEM MOVING INTO THE AREA TUESDAY EVENING/NIGHT ALONG A WEAK SHEAR AXIS EXPECTED TO REMAIN IN PLACE ACROSS S AR/N LA/E TX. GIVEN WEAK ENVIRONMENTAL WINDS...WILL SIDE WITH A SLOWER SOLUTION...THUS KEEPING BEST POPS OVER LOWER E TX...WHERE BEST UPPER DIVERGENCE WILL LIE...WHICH WILL EVENTUALLY SPREAD NE INTO E TX/N LA. CONVECTION MAY BE MORE HIT AND MISS OVER N LA CLOSER TO A WEAK SURFACE-850MB TROUGH AXIS. BUT MORE CLOUD COVER WILL LIMIT HEATING...EXCEPT UP N...WHERE FLAT RIDGING WILL CONTINUE EXPANDING E ACROSS THE CENTRAL/NORTHERN SOUTHERN PLAINS. TEMPS MAY CONTINUE TO RUN NEAR 100 AS WELL THE NEXT FEW DAYS UP N...THUS TEMPS MAY RANGE WIDELY FROM N TO S. WEAK LOW/SHEAR AXIS LOOKS TO CONTINUE A SLOW DRIFT S WEDNESDAY...ALTHOUGH IT MAY REMAIN A FOCUS FOR CONVECTION THROUGH THURSDAY...BEFORE WASHING OUT LATE IN THE WEEK AS ADDITIONAL SUBTROPICAL RIDGING EXPANDS W FROM THE E GULF/W ATLANTIC. AFTERWARDS...ORGANIZED CONVECTION WILL BE HARD TO COME BY...BUT WILL LEAVE IN SLIGHT CHANCE POPS TO RESPECT LEFTOVER MOISTURE IN PLACE/AFTERNOON HEATING. PRELIMS ARE NEXT... && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 8 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF A WEAK UPPER LEVEL DISTURBANCE...AFTERNOON HEATING...AND A MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...OVER MUCH OF THE FOUR STATE REGION. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...SOME ISOLATED STORMS MAY BE SEVERE... CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES COULD OCCUR...WHICH COULD CAUSE PONDING ON AREA ROADWAYS AND POSSIBLY SOME MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
The Shreveport radar (KSHV), 38 km away, was scanning. The volume nearest the first event began at 02:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and powerlines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482113.